Alert archive / New Jersey / Special Weather Statements in 2012

Special Weather Statement, NWS Philadelphia/Mount Holly

September 30, 2012Passaic County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Sep 30, 2012, 2:17 PM EDT for Passaic County, New Jersey. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 30, 2012, 2:17 PM EDT (18:17 UTC)
Expired
Sep 30, 2012, 2:30 PM EDT
In force
13 min
Issued by
NWS Philadelphia/Mount Holly

County Passaic County, NJ

The radar

The Philadelphia radar (KDIX), 107 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

879 
WWUS81 KPHI 301817
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
217 PM EDT SUN SEP 30 2012

NJZ008-301830-
MORRIS NJ-
217 PM EDT SUN SEP 30 2012

...STRONG THUNDERSTORMS WILL AFFECT MORRIS COUNTY...

AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF
PATERSON TO 12 MILES WEST OF PATERSON...MOVING EAST AT 30 MPH. THE
THUNDERSTORMS WILL BE NEAR LINCOLN PARK AROUND 225 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS.

LAT...LON 4089 7428 4090 7433 4088 7433 4087 7442
      4091 7441 4097 7428 4093 7427 4092 7428
      4092 7427 4090 7427

$$

FORECASTER:  DRAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 30, 9:37 AM EDT, 4 hours 40 minutes earlier.

Area forecast discussion, Sep 30, 9:37 AM EDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
937 AM EDT SUN SEP 30 2012

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL BRING SCATTERED SHOWERS TO PORTIONS
OF THE AREA TODAY...BEFORE EXITING TONIGHT. WEAK HIGH PRESSURE WILL
BUILD INTO THE AREA MONDAY...AND MOVE OFFSHORE MONDAY NIGHT. A WARM
FRONT ASSOCIATED WITH LOW PRESSURE EMERGING FROM THE GULF WILL
APPROACH THE AREA TUESDAY...AND MOVE THROUGH THE REGION TUESDAY
NIGHT. A COLD FRONT WILL FOLLOW FOR WEDNESDAY. HIGH PRESSURE WILL
BUILD IN BEHIND THE FRONT FOR THE END OF THE WEEK. ANOTHER COLD
FRONT IS EXPECTED TO ARRIVE NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
DECREASED THIS MORNING'S POPS OUTSIDE OF BERKS COUNTY AND THE
LEHIGH VALLEY, WHERE A COUPLE OF SHOWERS HAVE CONTINUED TO WEAKEN
MOVING IN MORE A STABLE ENVIRONMENT...FOR THE TIME BEING. THE
UPPER LEVEL TROUGH CENTERED OVER THE EASTERN GREAT LAKES THIS
MORNING IS EXPECTED TO PINWHEEL SOUTH INTO WESTERN PA, THEN INTO
NE PA, THEN INTO SOUTHERN NEW ENGLAND BY SUNDAY EVENING. MOISTURE
WITH THIS SYSTEM IS LIMITED, SO ANY SHOWER ACTIVITY PRODUCED BY
THE COMBINATION OF COOL AIR ALOFT AND SUNSHINE HEATING THE GROUND
SHOULDN'T PRODUCE ANY SIGNIFICANT PRECIPITATION, ALTHOUGH JUST
ABOUT ANY LOCATION COULD GET A SHOWER OR TWO. AS ALREADY MENTIONED
BY PREVIOUS FORECASTERS...SUNSHINE IN A SITUATION LIKE THIS IS
SELF- DESTRUCTIVE IN THAT THE MORE THE GROUND IS HEATED, THE
GREATER THE CHANCES FOR A CLOUD DECK TO FORM. NORTHWEST WINDS IN
THE 5 TO 10 MPH RANGE WILL BECOME MORE WESTERLY AS A SURFACE LOW
PRESSURE SYSTEM OFF THE MID-ATLANTIC COAST MOVES NORTH- NORTHWEST
INTO NEW ENGLAND. EVEN WITH CLOUDS, HIGH TEMPERATURES TODAY SHOULD
BE 3 TO 5 DEGREES HIGHER THAN SATURDAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
HIGH PRESSURE WILL TRY TO NUDGE IN OVER THE AREA BEGINNING LATE
SUNDAY NIGHT AS THE LOW PRESSURE SYSTEM OVER SOUTHERN CANADA IS SLOW
TO LEAVE. ANY RESIDUAL SHOWERS STILL OVER THE REGION SHOULD
DISSIPATE, AND BY MONDAY MORNING MAINLY CLEAR SKIES ARE EXPECTED. A
BLEND OF MAV/MET GUIDANCE WAS USED FOR THE TEMPERATURE FORECAST.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
THE PROGRESSION OF EVENTS FOR TUESDAY INTO WEDNESDAY APPEARS TO BE
SLOWING A BIT (NO SURPRISE GIVEN WE ARE DEALING WITH A CLOSED SYSTEM
TO THE SOUTHWEST). THE 0000 UTC NAM LOOKS TOO SLOW FOR TUESDAY INTO
WEDNESDAY...AND WAS LARGELY DISCOUNTED FOR THIS FORECAST. WE STILL
HAVE SOME POTENTIAL FOR HEAVY RAIN...AND THE TIMING STILL APPEARS TO
BE TUESDAY NIGHT OR EARLY WEDNESDAY.

LEFTOVER CLOUDINESS FROM THE EXITING MID LEVEL LOW COULD STILL BE IN
PLACE ACROSS NORTHERN AREAS MONDAY MORNING. AFTER THIS...MAINLY JUST
SOME HIGH CLOUDINESS AS THE MID LEVEL FLOW STARTS TO BACK AHEAD OF
THE CLOSED SYSTEM OVER ARKANSAS. THE COLUMN LOOKS DRY...SO EVEN WITH
THE BEGINNING OF MID LEVEL WARM AIR ADVECTION...THE DAYLIGHT HOURS
LOOK DRY. 850 MB TEMPERATURES SUPPORT HIGHS RANGING FROM THE MID 60S
NORTH TO LOWER 70SD SOUTH. THIS IS CLOSER TO THE GFS MOS
NUMBERS...AND THESE NUMBERS WERE USED FOR HIGHS.

THE DEEPENING SOUTHERLY FLOW IN THE LOW TO MID LEVEL WILL OVERWHELM
THE COLUMN IN PLACE...MOISTENING IT THROUGH ABOUT 0600 UTC TUESDAY.
EVEN SO...IT LOOKS LIKE THE BEST THRUST OF OVERNIGHT WARM AIR
ADVECTION IS TO THE WEST...SO FOR NOW THE MENTION OF PRE WARM
FRONTAL SHOWERS WAS SHADED TOWARD THE LEHIGH VALLEY. INCREASING
ISENTROPIC LIFT WOULD SUGGEST THE POTENTIAL FOR ELEVATED
INSTABILITY...BUT FOR NOW THUNDER WAS NOT INCLUDED IN THE FORECAST.
WITH THE WARM AIR ADVECTION AND INCREASING CLOUDS...THE GFS MOS
NUMBER WERE FAVORED FOR LOWS.

THE MID LEVEL SYSTEM LOOKS TO CLOSE OVER THE MIDWEST AGAIN
TUESDAY...AS AN UPSTREAM KICKER GETS INTO IDAHO AND MONTANA. THE
SOUTH TO SOUTHWEST FLOW IN THE MID LEVELS MAY TEND TO DEFLECT THE
BEST OVERRUNNING TO THE WEST OF THE AREA IN THE MORNING. HOWEVER...
IT WOULD APPEAR...WITH THE APPROACHING LOW LEVEL JET....THAT
OVERRUNNING RAIN OR SHOWERS SHOULD OVERSPREAD THE REGION TO THE
EAST DURING THE AFTERNOON. WHILE MASS FIELDS SHOW INSTABILITY
INCREASING AHEAD OF THE WARM FRONT TUESDAY AFTERNOON ACROSS THE
SOUTH...MODEL SOUNDINGS DO NOT SHOW MUCH POTENTIAL. THE MENTION OF
THUNDER SOUTH WILL BE RETAINED...BUT AT THIS POINT SHOULD REMAIN
ELEVATED.

PRECIPITABLE WATER VALUES INCREASE TO OVER 2 INCHES TUESDAY NIGHT AS
THE WARM FRONT CREEPS NORTH. THIS IS BETWEEN 3 AND 4 STANDARD
DEVIATIONS ABOVE NORMAL FOR EARLY OCTOBER! THE 0000 UTC GFS SHOWS 35
KNOTS OF LOW LEVEL INFLOW. COUPLED WITH THE HIGH PRECIPITABLE WATER
VALUES...THE POTENTIAL EXISTS FOR HEAVY RAIN TUESDAY NIGHT. THE 0000
UTC GFS DOES SHOW A PRECIPITATION BULLSEYE CENTERED AROUND 0600 UTC
WEDNESDAY...BUT TIMING/PLACEMENT ARE STILL A BIT PROBLEMATIC. IN ANY
EVENT...WITH THE WARM FRONT TO OVERRUN...IT WOULD APPEAR AS THOUGH
THE THREAT IS THERE. FLASH FLOOD AND HEADWATER GUIDANCE NUMBERS ARE
STILL FAIRLY HIGH...SO UNLESS 2 INCHES OF RAIN FALLS IN LESS THAN 6
HOURS...MORE THAN NUISANCE FLOODING IS NOT EXPECTED AT THIS POINT.

THE PASSING WARM FRONT TUESDAY NIGHT WILL ACT AS A LOCAL LEVEL FOCUS
FOR MAINLY ELEVATED CONVECTION. HOWEVER...TIMING OF THE FRONT IS
STILL IN FLUX. IF THE FRONT PASSES TUESDAY NIGHT...THE LOW LEVEL
FLOW MAY INTRODUCE TO POTENTIAL FOR ROTATING CELLS...AS 0-1 KM
HELICITY VALUES INCREASE. AGAIN...IT IS NOT CLEAR WHETHER THE
CONVECTION WILL BE ELEVATED OR SURFACE BASED...BUT WE MAY NEED TO
WATCH CELLS NEAR THE WARM FRONT TUESDAY NIGHT FOR ROTATION.

WITH THE CAVEAT THAT TIMING MAY BE AN ISSUE WEDNESDAY...THE WARM
FRONT SHOULD CLEAR THE REGION IN THE MORNING. MODELS ARE SHOWING A
DRY PUNCH IN BEHIND THE WARM FRONT...AND THIS COULD TEMPORARILY SLOW
THE SHOWER THREAT FOR LATER WEDNESDAY MORNING. HOWEVER...MARGINAL
INSTABILITY BEHIND THE WARM FRONT...AND AHEAD OF A SURFACE COLD
FRONT...COULD ALLOW CONVECTION TO DEVELOP. STEEPENING MID LEVEL
LAPSE RATES AHEAD OF AN APPROACHING SHORT WAVE AND INCREASING SHEAR
COULD HELP ORGANIZE CONVECTION.

HOWEVER...COVERAGE AT THIS DISTANCE IS NOT EASILY DISCERNIBLE...SO
WE WILL WAIT TO HIT THIS HARDER. IN ADDITION...PRECIPITABLE WATER
VALUES REMAIN ABOVE 2 INCHES...SO LOCALLY HEAVY RAIN IS POSSIBLE
WITH ANY CONVECTION. 850 MB TEMPERATURES NEAR 14 CELSIUS COULD RESULT
IN HIGHS NEAR OR JUST ABOVE 8 WITH ENOUGH BREAKS IN THE CLOUDS.

THE FRONT PASSES WEDNESDAY NIGHT...AND THE LAST OF THE SHOWERS
SHOULD EXIT WITH THE SHORT WAVE. THE MID LEVEL FLOW BECOMES MORE
ZONAL FOR THURSDAY. WITH HIGH PRESSURE AT THE SURFACE...BOTH
THURSDAY AND FRIDAY LOOK DRY. THE NEXT CHANCE OF SHOWERS COMES
SATURDAY. AFTER THAT...LOOKING AHEAD...THE PATTERN STARTS TO LOOK
DECIDEDLY FALL LIKE AFTER NEXT WEEKEND.

&&

.AVIATION /13Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

PRIMARILY VFR CONDITIONS ARE EXPECTED TODAY AND TONIGHT. NORTH TO
NORTHWEST WINDS IN THE 5 TO 10 KT RANGE (OR EVEN LESS) WILL
GRADUALLY VEER TO THE WEST BY AFTERNOON...THEN BECOME LIGHT AND
VARIABLE DURING THE OVERNIGHT HOURS. WITH A COOL POOL OF AIR ALOFT
COURTESY OF AN UPPER LEVEL LOW PINWHEELING AROUND THE NORTHEAST
SECTION OF THE COUNTRY, INSTABILITY SHOWERS ARE POSSIBLE JUST
ABOUT ANY TIME FROM LATE THIS MORNING THROUGH THE AFTERNOON HOURS.
ANY SHOWERS THAT DO FORM, HOWEVER, ARE NOT EXPECTED TO PRODUCE
MUCH PRECIPITATION GIVEN THE LIMITED AVAILABLE MOISTURE, AND THE
TIMING OF ANY SUCH SHOWERS AT ANY PARTICULAR LOCATION IS
DIFFICULT. WITH ALL THIS IN MIND, VCSH HAS BEEN INCLUDED IN ALL
TAFS EXCEPT FOR MIV AND ACY WHERE THE POPS ARE LOWEST FOR TODAY.
WE WILL LOOK AT THIS AGAIN LATER THIS MORNING AND TAKE ADDITIONAL
ACTION IF NEEDED WITH REGARDS TO A MENTION OF PRECIPITATION IN THE
TAFS. AS HIGH PRESSURE NUDGES IN FROM THE WEST SUNDAY
NIGHT...PRECIPITATION CHANCES FADE.

OUTLOOK...

MONDAY...VFR CONDITIONS ARE EXPECTED.

MONDAY NIGHT...VFR CONDITIONS ARE EXPECTED FOR AT LEAST THE FIRST
HALF OF THE NIGHT. LOWERING CEILINGS COULD RESULT IN MVFR CONDITIONS
TOWARD 1200 UTC TUESDAY.

TUESDAY...MVFR CONDITIONS ARE EXPECTED IN CEILINGS AND RAIN.
CONDITIONS COULD DROP TO IFR LATE IN THE DAY SOUTH.

TUESDAY NIGHT...IFR CONDITIONS ARE EXPECTED WITH LOW CEILINGS AND
RAIN.

WEDNESDAY...IFR CONDITIONS COULD GIVE WAY TO MVFR CONDITIONS IN THE
AFTERNOON. THUNDERSTORMS ARE POSSIBLE.

THURSDAY...VFR CONDITIONS ARE EXPECTED.

&&

.MARINE...
SUB-ADVISORY CONDITIONS WILL CONTINUE OVER THE WATERS TODAY AND
TONIGHT. WINDS WILL GENERALLY BE AROUND 10 KT OR LESS AND START OUT
FROM THE NORTHWEST...THEN PERHAPS BECOME WESTERLY LATE TODAY AND
TONIGHT. AN EXACT DIRECTION IS DIFFICULT TO DETERMINE AT THIS POINT
IN TIME AS THE PRESSURE GRADIENT IS RATHER WEAK WITH A LOW PRESSURE
CENTER NEARBY. SEAS WILL CONTINUE IN THE 2 TO 3 FOOT RANGE TODAY AND
TONIGHT.

OUTLOOK...
WEST WINDS COULD GUST NEAR 20 KNOTS ACROSS THE NORTHERN OCEAN WATERS
FOR A TIME MONDAY MORNING...AS THE GRADIENT SUPPORTS IT AS 925 MB
WINDS TOP OUT NEAR 25 KNOTS. THE GRADIENT BACKS OFF DURING THE LATER
MORNING...AND AS HIGH PRESSURE GETS OFFSHORE...WINDS BACK TO THE
SOUTH AND SOUTHWEST IN THE AFTERNOON. THE GRADIENT COULD BECOME WEAK
ENOUGH TO ALLOW SEA AND BAY BREEZES TO DEVELOP IN THE AFTERNOON.

THE RETURN FLOW AROUND THE OFFSHORE HIGH BACKS A BIT FURTHER MONDAY
NIGHT WELL IN ADVANCE OF A SURFACE WARM FRONT. THE GRADIENT SHOULD
NOT SUPPORT WINDS MUCH HIGHER THAN 10 OR 12 KNOTS THROUGH 1200 UTC
TUESDAY. THE GRADIENT TIGHTENS A BIT TUESDAY AFTERNOON AS THE WARM
FRONT APPROACHES...BUT THE DEPTH OF THE MIXED LAYER OVER THE WATER
LOWERS. THE LOWERING MIXED LAYER DEPTH SHOULD CUT OFF STRONGER WINDS
ALOFT AND KEEP WINDS (AND SEAS DEVELOPING IN THE SOUTHEAST FETCH)
BELOW SMALL CRAFT LEVELS INTO TUESDAY EVENING.

THERE IS SOME MODEL SPREAD ON JUST HOW FAST THE WARM FRONT CROSSES
THE WATERS TUESDAY NIGHT (OR WEDNESDAY MORNING?)...SO CONFIDENCE IN
WIND DIRECTION AND SPEED IS LOW RIGHT NOW. FOLLOWING THE 0000 UTC
GFS MODEL LEAD (AS THE 0000 UTC NAM JUST LOOKS TOO SLOW)...THE WARM
FRONT PROBABLY GETS THROUGH THE SOUTHERN AREAS BY 0600 UTC
WEDNESDAY. TIMING AFTER THAT BECOMES MORE PROBLEMATIC...BUT FROM
THIS VANTAGE POINT IT APPEARS AS THOUGH THE FRONT SHOULD BE DRAPED
ACROSS THE NORTHERN WATERS BY 1200 UTC WEDNESDAY.

BASED ON THE TIMING SET ABOVE...THE GRADIENT MAY JUST BE ABLE TO
SUPPORT WIND GUSTS NEAR 25 KNOTS BEHIND THE WARM FRONT...WHERE THE
MIXED LAYER WOULD BE DEEPER. HOWEVER...SINCE THERE IS SOME PLAY IN
THE POSITION OF THE FRONT...WIND GUSTS WILL BE KEPT JUST BELOW SMALL
CRAFT LEVELS...AND THIS CAN BE REVISED AS WE GET CLOSER. THE
POSITION OF THE FRONT WILL ALSO DETERMINE THE LENGTH OF THE
SOUTHERLY FETCH...SO SEAS WILL BE KEPT BELOW SMALL CRAFT LEVELS FOR
NOW AS WELL.

A PERIOD OF SMALL CRAFT WIND SPEEDS AND SEAS ARE POSSIBLE WEDNESDAY
BEHIND THE WARM FRONT. MODEL SOUNDINGS SHOW A FIRM INVERSION STAYING
IN PLACE...WITH 25 KNOTS SAFELY ABOVE THE INVERSION. SINCE THERE IS
SOME ISSUE WITH THE MIXING...AND THERE IS THE CAVEAT OF TIMING...
WINDS AND SEAS WILL BE KEPT CLOSE TO THE THRESHOLD FOR WEDNESDAY.

BEHIND THE COLD FRONT WEDNESDAY NIGHT AND THURSDAY MORNING...THE
WEST NORTHWEST GRADIENT MAY SUPPORT WIND GUSTS NEAR 20 KNOTS...AND
FOR NOW WINDS WERE CAPPED BELOW THIS LEVEL.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GIGI/HAYES
NEAR TERM...HEAVENER/MIKETTA
SHORT TERM...MIKETTA
LONG TERM...HAYES
AVIATION...HAYES/HEAVENER/MIKETTA
MARINE...HAYES/MIKETTA
Hazardous weather outlook, Sep 30, 3:38 AM EDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
338 AM EDT SUN SEP 30 2012

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-010745-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
338 AM EDT SUN SEP 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-010745-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
338 AM EDT SUN SEP 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 30, 1:55 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
155 PM EDT SUN SEP 30 2012

NJZ001-007>010-PAZ055-061-062-301830-
HUNTERDON NJ-LEHIGH PA-MONROE PA-MORRIS NJ-NORTHAMPTON PA-SOMERSET
NJ-SUSSEX NJ-WARREN NJ-
155 PM EDT SUN SEP 30 2012

...BRIEFLY HEAVY SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT
HUNTERDON...LEHIGH...MONROE...MORRIS...NORTHAMPTON...SOMERSET...
SUSSEX AND WARREN COUNTIES...

AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF BRIEFLY HEAVY SHOWERS WITH ISOLATED THUNDERSTORMS ALONG A
LINE EXTENDING FROM 16 MILES NORTHEAST OF NEWTON TO 7 MILES WEST OF
NEWTON TO 9 MILES SOUTHEAST OF LEHIGHTON...MOVING EAST AT 20 MPH.
THE THUNDERSTORMS WILL BE NEAR PEN ARGYL...COPLAY AROUND 200
PM...COLUMBIA...ROSETO...PORTLAND...WIND GAP AROUND 205
PM...BEERSVILLE...VERNON VALLEY...NEWTON AROUND 210 PM AND BETHLEHEM
AROUND 215 PM.

EXPECT BRIEF HEAVY RAIN...POSSIBLY SMALL HAIL AND A DANGEROUS CLOUD
TO GROUND LIGHTNING STRIKE.  WINDS MAY GUST TO 30 MILES AN HOUR IN
A HEAVIER SHOWER.

LAT...LON 4121 7437 4109 7449 4105 7449 4106 7445
      4099 7428 4083 7442 4049 7492 4054 7507
      4057 7511 4057 7519 4061 7520 4059 7525
      4072 7572 4081 7556 4081 7548 4084 7549
      4110 7499 4129 7469 4130 7456

FORECASTER:  DRAG
Special weather statement, Sep 30, 2:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
217 PM EDT SUN SEP 30 2012

NJZ008-301830-
MORRIS NJ-
217 PM EDT SUN SEP 30 2012

...STRONG THUNDERSTORMS WILL AFFECT MORRIS COUNTY...

AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF
PATERSON TO 12 MILES WEST OF PATERSON...MOVING EAST AT 30 MPH. THE
THUNDERSTORMS WILL BE NEAR LINCOLN PARK AROUND 225 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS.

LAT...LON 4089 7428 4090 7433 4088 7433 4087 7442
      4091 7441 4097 7428 4093 7427 4092 7428
      4092 7427 4090 7427

FORECASTER:  DRAG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 1:55 PM EDTSpecial Weather StatementPHIHunterdon, Morris, Sussex, Warren35 min
Sep 30, 2:42 PM EDTSpecial Weather StatementPHIUnion33 min
Sep 30, 3:24 PM EDTSpecial Weather StatementPHIMorris36 min
Sep 30, 3:58 PM EDTSpecial Weather StatementPHISomerset17 min
Sep 30, 4:20 PM EDTSpecial Weather StatementPHISomerset25 min

Nearby

Special Weather Statements in New Jersey, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.